Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 12, 2016, 3:00 PM EDT for Bartow County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2016, 3:00 PM EDT (19:00 UTC)
- Expired
- May 12, 2016, 3:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
County Bartow County, GA
The radar
The Atlanta radar (KFFC), 93 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
625
WWUS82 KFFC 121900
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT THU MAY 12 2016
GAZ020-021-121930-
BARTOW GA-CHEROKEE GA-
300 PM EDT THU MAY 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR BARTOW AND SOUTHWESTERN CHEROKEE
COUNTIES UNTIL 330 PM EDT...
AT 259 PM EDT...A STRONG THUNDERSTORM WAS NEAR EUHARLEE...OR NEAR
CARTERSVILLE...MOVING EAST AT 30 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARTERSVILLE...EUHARLEE...EMERSON...WHITE...KINGSTON...CASSVILLE...RED TOP
MOUNTAIN STATE PARK...STILESBORO...HOBGOOD PARK...KELLOGG CREEK...
SUTALLEE...LITTLE RIVER LANDING AND GEORGE WASHINGTON CARVER ST PK.
LAT...LON 3409 8492 3426 8500 3436 8461 3410 8457
TIME...MOT...LOC 1859Z 264DEG 24KT 3417 8488
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 12, 1:38 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 12, 1:38 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 138 PM EDT THU MAY 12 2016 .PREV DISCUSSION... /issued 1118 AM EDT THU MAY 12 2016/ UPDATE... Initial abundant mid level cloud cover has limited instability across the area but now plenty of breaks prior to the development of cu field should result in a quick increase in instability. In fact this is already taking place across portions of AL where CAPE values have increased to over 2000 J/KG and convective activity is on the upswing. expect this zone to shift east through early afternoon and high end chance to low end likely coverage looks on target for the northern half of the forecast area. Although this initial phase of convection doesnt look to be especially strong or severe, we do still have cold temps aloft with close to -12C so isolated wind or hail threat is not out of the question. More organized activity to come through later this evening but much will be dependent on how atmosphere is worked over from afternoon convection. Will maintain likely pops for the North for now but may end up being more central Georgia based on the better instabilityprofile later today. Deese PREV DISCUSSION... /issued 709 AM EDT THU MAY 12 2016/ PREV DISCUSSION... /Issued / SHORT TERM /Today through Friday/... Current mosaic radar loop shows a line of showers and thunderstorms moving east across KY this morning. This line is expected to continue moving east as the main frontal boundary moves into the region later this afternoon. This boundary will move into the MS river valley this afternoon and into NW GA by 00Z-03Z. With increased moisture and instability across the region...will see showers and thunderstorms with the possibility of some isolated severe storms this afternoon and evening. The best location for severe storms will be across north GA where the deeper moisture and best instabilities will be. This lines up well with the current marginal risk outlook SPC has north GA under for today and tonight. Our short term Hi-Res models are in very good agreement showing the convection blossoming around 17z-18z and continuing across the state through 03z-06z Friday. The front sweeps through the state friday with a drier airmass moving in and clearing things out from NW to SE through Friday night. 01 LONG TERM /Friday Night through Wednesday/... A dry and stable air mass will spread over the region Friday night behind a departing cold front. The dry pattern will persist over the weekend as a reinforcing dry cold front sweeps across the area saturday night. Behind this front... a trailing ridge of high pressure will drift across the tn valley region and settle off the mid atlantic coast by late Monday afternoon. This will reestablish a moist southerly wind flow by Monday night that will increase area moisture through mid week. Models agree rain chances returning to the area by Tuesday and Wednesday as a series of upper disturbances embedded in the southwest flow interact with increasing moisture and instability... especially in the afternoon and evening hours. The greater rain chances are expected to be on Wednesday as a weak frontal boundary approaches. However... long range models agree on this boundary stalling and possibly washing out just west and north of the state by Wednesday night. Therefore... still much uncertainty on timing and would not be surprised if the greater rain chances slip until later in the work week. Otherwise... still looks like a cool northwest flow will bring near normal temperatures to the area for the weekend and into Monday. Then the developing southerly flow will begin the warming trend into the middle of next week. 39 && .AVIATION... 18Z UPDATE... SHRA and TSRA continue to develop mainly north of the terminals at this hour but prospects for the ATL terminals look to be in the increase quickly. Will therefore push TEMPO up to 18Z to 22Z for northern sites but keep aft 20Z further south. Will need to account for actual line of showers that moves through later in the TAF period along front but will just put in a predominant group for now to account for this. Still a chance for some MVFR just as rain ends and front pushes through so have included in the latest TAF set. //ATL CONFIDENCE...18Z UPDATE... Medium on TSRA timing and potential. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 88 64 83 55 / 40 40 20 5 Atlanta 85 65 80 58 / 40 40 20 0 Blairsville 81 59 76 50 / 60 60 20 0 Cartersville 85 61 79 52 / 50 50 20 0 Columbus 88 66 84 59 / 30 30 30 5 Gainesville 84 63 80 56 / 60 50 20 0 Macon 89 66 85 56 / 20 30 30 5 Rome 85 61 79 52 / 60 60 10 0 Peachtree City 85 63 80 52 / 40 40 20 0 Vidalia 89 67 87 60 / 30 30 40 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....31 AVIATION...Deese
Hazardous weather outlook, May 12, 2:54 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 254 PM EDT THU MAY 12 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 254 PM EDT THU MAY 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON THROUGH THE OVERNIGHT PERIOD... WEATHER HAZARDS EXPECTED... STRONG TO DAMAGING WINDS... DIME TO QUARTER SIZE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. DISCUSSION... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A COLD FRONT THAT WILL PUSH INTO NORTHWEST GEORGIA LATE THIS EVENING... THEN INTO CENTRAL GEORGIA LATE TONIGHT. A FEW STORMS COULD BECOME STRONG TO SEVERE... MAINLY THIS EVENING ACROSS NORTH GEORGIA... THEN POSSIBLY LATE TONIGHT OR EARLY FRIDAY MORNING ACROSS CENTRAL GEORGIA. THE STORMS SHOULD PUSH SOUTH AND EAST OF THE AREA BY EARLY FRIDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A CHANCE OF THUNDERSTORMS EARLY ON FRIDAY AND A FEW OF THESE STORMS COULD BE STRONG ACROSS PARTS OF CENTRAL GEORGIA. THE NEXT CHANCE FOR STORMS WILL BE TUESDAY AND WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.|
In the hours before
Special weather statement, May 12, 1:38 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
138 PM EDT THU MAY 12 2016
GAZ002>004-121815-
CATOOSA GA-WHITFIELD GA-WALKER GA-
138 PM EDT THU MAY 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR CATOOSA...WESTERN WHITFIELD AND
WALKER COUNTIES UNTIL 215 PM EDT...
AT 137 PM EDT...A STRONG THUNDERSTORM WAS NEAR LAFAYETTE...MOVING
NORTHEAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DALTON...LAFAYETTE...RINGGOLD...FORT OGLETHORPE...CHICKAMAUGA...TUNNEL
HILL...NAOMI...BLUE SPRING...BOYNTON...NOBLE...COOPER HEIGHTS...ROCKY FACE...
BEAUMONT...ROCK SPRING...INDIAN SPRINGS...LINWOOD AND WOOD STATION.
LAT...LON 3476 8498 3463 8533 3478 8545 3499 8516
TIME...MOT...LOC 1737Z 236DEG 17KT 3475 8532Special weather statement, May 12, 2:27 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
227 PM EDT THU MAY 12 2016
GAZ030-041-121900-
HARALSON GA-POLK GA-
227 PM EDT THU MAY 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARALSON AND
SOUTHWESTERN POLK COUNTIES UNTIL 300 PM EDT...
AT 226 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTH OF
CEDARTOWN...MOVING EAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
FELTON...FISH CREEK...ANTIOCH AND EUBANK LAKE.
LAT...LON 3383 8531 3394 8537 3404 8510 3386 8506
TIME...MOT...LOC 1826Z 261DEG 10KT 3390 8526Special weather statement, May 12, 3:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT THU MAY 12 2016
GAZ020-021-121930-
BARTOW GA-CHEROKEE GA-
300 PM EDT THU MAY 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR BARTOW AND SOUTHWESTERN CHEROKEE
COUNTIES UNTIL 330 PM EDT...
AT 259 PM EDT...A STRONG THUNDERSTORM WAS NEAR EUHARLEE...OR NEAR
CARTERSVILLE...MOVING EAST AT 30 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARTERSVILLE...EUHARLEE...EMERSON...WHITE...KINGSTON...CASSVILLE...RED TOP
MOUNTAIN STATE PARK...STILESBORO...HOBGOOD PARK...KELLOGG CREEK...
SUTALLEE...LITTLE RIVER LANDING AND GEORGE WASHINGTON CARVER ST PK.
LAT...LON 3409 8492 3426 8500 3436 8461 3410 8457
TIME...MOT...LOC 1859Z 264DEG 24KT 3417 8488The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 1:38 PM EDT | Special Weather Statement | FFC | Catoosa, Walker | 37 min |
| May 12, 2:27 PM EDT | Special Weather Statement | FFC | Polk | 33 min |
| May 12, 3:05 PM EDT | Special Weather Statement | FFC | Gordon, Pickens | 25 min |
| May 12, 3:44 PM EDT | Special Weather Statement | FFC | Cherokee, Forsyth | 31 min |
| May 12, 4:12 PM EDT | Special Weather Statement | FFC | Hall, White | 33 min |
| May 12, 4:15 PM EDT | Special Weather Statement | FFC | Towns, Union | 30 min |
| May 12, 7:23 PM EDT | Special Weather Statement | FFC | Meriwether | 37 min |
| May 12, 7:25 PM EDT | Special Weather Statement | FFC | Jefferson | 35 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.